Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 15, 2020, 2:44 AM MST. It took effect at Nov 15, 2020, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2020, 2:44 AM MST (09:44 UTC)
- In effect from
- Nov 15, 2020, 11:00 AM MST
- Expired
- Nov 15, 2020, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
057 WWUS75 KTFX 150944 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 244 AM MST Sun Nov 15 2020 MTZ009-010-048-152145- /O.NEW.KTFX.HW.W.0019.201115T1800Z-201116T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 244 AM MST Sun Nov 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
2 follow-up statements
571 WWUS75 KTFX 152143 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 243 PM MST Sun Nov 15 2020 MTZ009-010-048-160000- /O.CON.KTFX.HW.W.0019.000000T0000Z-201116T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 243 PM MST Sun Nov 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Strong winds could blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
109 WWUS75 KTFX 152342 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 442 PM MST Sun Nov 15 2020 MTZ009-010-048-160045- /O.EXP.KTFX.HW.W.0019.000000T0000Z-201116T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 442 PM MST Sun Nov 15 2020 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Widespread strong and gusty winds along the Rocky Mountain Front and in the Cut Bank area have diminished below warning criteria. As a result, the High Wind Warning will be allowed to expire at 5 PM MST as scheduled. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 15, 2:44 AM MST, 0 minutes earlier.
Area forecast discussion, Nov 15, 2:44 AM MST, 0 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 244 AM MST Sun Nov 15 2020 .SYNOPSIS... Showery and breezy conditions will continue through this afternoon, with the strongest winds expected along the Rocky Mountain Front where a High Wind Warning is now in effect through this afternoon. Snow showers are expected mainly along the Rocky Mountian Front and some of the adjacent plains. A period of milder and less windy conditions develop late Monday through Tuesday night. && .DISCUSSION... This morning through Monday...As the next disturbance approaches from the west this morning, showery and windy conditions are expected to increase along the Divide and parts of northcentral and southwest Montana. A High Wind Warning has been issued along the Rocky Mountain Front, where we expect the strongest winds to occur through this afternoon. Snow showers are expected mainly along the mountains today, with the best chance of several inches of additional snow accumulations over the Northern Rocky Mountain Front and far southwestern mountains. Upper level ridging begins to build over the western US tonight through the first half of this week, along with some periods of light precipitation on Monday. -TP Tuesday through Next Sunday...Milder temperatures likely Tuesday and Wednesday as the ridge shifts east across the area. The upper level ridge breaks down by late Wednesday with another series of systems from the Pacific likely to progress east across the area late next week into the weekend. There is increasing uncertainty with forecast details after the ridge breaks down late next week but a return to near or slightly below average temperatures is likely along with additional chances for precipitation, at least in the mountains. However, given the uncertainty, POPs are generally kept on the lower side beyond mid-week. Kredensor/Hoenisch && .AVIATION... 1053 PM MST Sat Nov 14 2020 (15/06Z TAF period) Pacific moisture streams into the region from the west tonight for increasing clouds with precipitation spreading into areas along the continental divide after midnight and across adjacent portions of SW MT by early Sunday morning. Mountain obscuration increases tonight and a period of IFR/MVFR conditions is possible at KEKS with longer duration MVFR/IFR at KWYS. Most other terminals will see VFR conditions prevail with the main impact from this weather system being another round of gusty surface winds Sunday afternoon. Low level wind shear will be an issue at valley locations initially sheltered from the increasing winds aloft with Mtn wave turbulence likely across the region through Sunday. Hoenisch Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 43 30 43 31 / 0 0 10 10 CTB 39 27 38 25 / 10 10 10 30 HLN 46 29 45 29 / 10 10 10 10 BZN 43 24 45 25 / 20 10 10 0 WYS 31 24 38 20 / 80 30 30 10 DLN 40 22 43 28 / 30 10 10 0 HVR 40 25 39 23 / 10 10 0 10 LWT 41 27 43 29 / 10 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 11 AM this morning to 5 PM MST this afternoon Eastern Glacier...Northern Rocky Mountain Front... Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.